Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS Sioux Falls, SD

June 5, 2014Lyon County, Sioux County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 5, 2014, 4:38 PM CDT for Lyon County, Sioux County, Iowa. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 4:38 PM CDT (21:38 UTC)
Expired
Jun 5, 2014, 5:30 PM CDT
In force
52 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Lyon County, IA, Sioux County, IA

The radar

The Sioux Falls radar (KFSD), 52 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 4:45 PM CDTHAIL 18 Wnw Rock Valley, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WUUS53 KFSD 052138
SVRFSD
IAC119-167-052230-
/O.NEW.KFSD.SV.W.0045.140605T2138Z-140605T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
438 PM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LYON COUNTY IN NORTHWEST IOWA...
  WESTERN SIOUX COUNTY IN NORTHWEST IOWA...

* UNTIL 530 PM CDT

* AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INWOOD...AND
  MOVING SOUTHEAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ROCK VALLEY AND HULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4311 9644 4312 9643 4315 9647 4322 9647
      4322 9655 4324 9656 4326 9656 4335 9642
      4319 9607 4298 9632
TIME...MOT...LOC 2138Z 307DEG 19KT 4325 9644

HAIL...1.75IN
WIND...60MPH

$$

SCHUMACHER
2 follow-up statements
750 
WWUS53 KFSD 052157
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
457 PM CDT THU JUN 5 2014

IAC119-052207-
/O.CAN.KFSD.SV.W.0045.000000T0000Z-140605T2230Z/
LYON IA-
457 PM CDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LYON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4298 9632 4311 9644 4312 9643 4316 9647
      4322 9647 4324 9645 4326 9636 4319 9607
TIME...MOT...LOC 2157Z 316DEG 26KT 4315 9631

$$

IAC167-052230-
/O.CON.KFSD.SV.W.0045.000000T0000Z-140605T2230Z/
SIOUX IA-
457 PM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN SIOUX
COUNTY UNTIL 530 PM CDT...

AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCK VALLEY...
AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4298 9632 4311 9644 4312 9643 4316 9647
      4322 9647 4324 9645 4326 9636 4319 9607
TIME...MOT...LOC 2157Z 316DEG 26KT 4315 9631

HAIL...1.25IN
WIND...60MPH

$$

SCHUMACHER
673 
WWUS53 KFSD 052212
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
512 PM CDT THU JUN 5 2014

IAC167-052230-
/O.CON.KFSD.SV.W.0045.000000T0000Z-140605T2230Z/
SIOUX IA-
512 PM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN SIOUX
COUNTY UNTIL 530 PM CDT...

AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SIOUX
CENTER...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. AT 445 
PM...QUARTER SIZE HAIL WAS REPORTED 8 MILES WEST NORTHWEST OF ROCK 
VALLEY.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4316 9644 4319 9641 4321 9637 4323 9630
      4319 9607 4298 9632 4311 9644 4312 9643
TIME...MOT...LOC 2211Z 316DEG 26KT 4308 9621

HAIL...1.50IN
WIND...60MPH

$$

SCHUMACHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:17 AM CDT, 10 hours 21 minutes earlier.

Area forecast discussion, Jun 5, 6:17 AM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
617 AM CDT THU JUN 5 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 352 AM CDT THU JUN 5 2014

MID LEVEL SHORT WAVE TROUGH DIGGING INTO EASTERN AND CENTRAL SOUTH
DAKOTA EARLY THIS MORNING WILL CONTINUE TO MAKE A GRADUAL TREK WEST
TO EAST ACROSS THE FORECAST AREA MID MORNING THROUGH LATE AFTERNOON.
THE REMNANTS OF EARLIER CONVECTION ACROSS WESTERN PORTIONS OF SD AND
NEBRASKA CONTINUE TO WEAKEN THIS MORNING WITH THE LOSS OF HEATING
AND MOVEMENT INTO POOR MOISTURE AND SUBSIDENCE AHEAD OF THE TROUGH.
EXPECT LIGHT RAINFALL CHANCES TO WANE THROUGH SUNRISE AND MID
MORNING. DAYTIME HEATING AND THE ARRIVAL OF THE SHORTWAVE SHOULD
ALLOW SHOWERS AND THUNDERSTORMS TO REDEVELOP ACROSS MAINLY EAST OF
THE JAMES RIVER MID TO LATE MORNING. MODEL SOUNDINGS DEVELOP A THIN
AREA OF ELEVATED CAPE AS HIGH AS 1500 J/KG LATE MORNING AND
AFTERNOON WITH MODEST TO MODERATE SPEED SHEAR. OVERALL THREAT FOR
SEVERE WEATHER IS LOW...BUT COULD SEE A CELL OR TO REACH NEAR SEVERE
LEVELS...MAINLY ALONG THE I-29 CORRIDOR INTO SW MN AND FAR NW IA.
MAIN THREAT WILL BE DIME OR SMALLER HAIL AND GUSTS TO 50 MPH.
RAINFALL AMOUNTS DO NOT LOOK NEARLY AS SUBSTANTIAL AS RECENT
EVENTS...BUT COULD SEE UP TO A QUARTER OR HALF INCH UNDER HEAVIER
STORMS. OUR FAR SOUTHEASTERN COUNTIES WILL LARGELY REMAIN DRY WITH
THIS SYSTEM AS DRIER PROFILES WILL QUICKLY DIMINISH PRECIPITATION AS
THE WAVE SHIFTS INTO OUR FAR EAST THIS AFTERNOON.

HIGHS WILL BE TRICKY TO PINPOINT WITH CLOUD COVER BEING THE BIGGEST
CONCERN. COULD SEE SOUTH CENTRAL SD BREAK OUT OF THE CLOUDS THIS
AFTERNOON...AFFORDING THE BEST OPPORTUNITY TO REACH THE UPPER 70S
AND NEAR 80...SO DID RAISE HIGHS A FEW DEGREES HERE. FURTHER
EAST...CLOUDS WILL HOLD HIGHS MAINLY IN THE LOWER TO MID 70S.
PRECIPITATION WILL QUICKLY COME TO AN END BY EARLY EVENING WITH
CLEARING EXPANDING FROM WEST TO EAST. WINDS WILL BECOME LIGHT
OVERNIGHT AFFORDING A COOLER NIGHT THAN THIS MORNING. LOWS WILL DROP
INTO THE MID TO UPPER 50S.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 352 AM CDT THU JUN 5 2014

A COLD FRONT WILL APPROACH THE AREA ON FRIDAY. HOWEVER LOOKS LIKE WE
WILL STAY ON THE WARM SIDE OF THE BOUNDARY FOR MUCH OF THE DAY WITH
MOSTLY SUNNY SKIES AND PRETTY GOOD WARMING. THUS WENT AHEAD AND
BUMPED HIGH TEMPERATURES UP A FEW DEGREES...RANGING FROM THE 70S
OVER THE NORTHWEST TO THE LOW AND MID 80S OVER NORTHWEST IOWA. THINK
MOST OF THE THUNDERSTORM ACTIVITY WILL STAY PRETTY CLOSE TO THE
SOUTHEASTWARD MOVING BOUNDARY...WITH THE WARM SECTOR REMAINING
CAPPED. NAM IS A FAST OUTLIER WITH THE BOUNDARY...AND THUS MOVES
CONVECTION IN QUICKER DURING THE AFTERNOON HOURS. TRENDED TOWARDS
THE SLOWER ECMWF AND GEM AND THUS SLOWED DOWN POPS...BUT EXACT
TIMING STILL UNCERTAIN. GENERALLY LOOKING AT CAPE AROUND 1500 J/KG
AND DEEP LAYER SHEAR OF 20 TO 30 KTS. NEITHER TOO
IMPRESSIVE...HOWEVER PROBABLY ENOUGH THAT WHEN COMBINED WITH THE
FRONTAL FORCING WE COULD SEE SOME MULTICELL ORGANIZATION. SO WHILE
SEVERE THREAT SHOULD REMAIN LOW...THE SPC 5% OUTLOOK SEEMS
REASONABLE...AS CAN NOT RULE OUT AN ISOLATED STRONG TO SEVERE STORM
OR TWO DURING THE AFTERNOON AND EVENING ALONG AND NEAR THE
BOUNDARY...MOST LIKELY WEST OF INTERSTATE 29. AS THE BETTER FORCING
FROM THE UPPER WAVE MOVES ACROSS OVERNIGHT AND INTERACTS WITH THE
BOUNDARY...LOOKS LIKE A PRETTY GOOD CHANCE OF SHOWERS AND STORMS
OVER MOST OF THE CWA. ENOUGH ELEVATED INSTABILITY FOR THUNDER...BUT
WOULD NOT EXPECT ANYTHING TOO STRONG OVERNIGHT.

THE WEEKEND LOOKS COOL BEHIND THIS FRONT...WITH HIGHS ONLY IN THE
60S TO LOW 70S. WILL PROBABLY HAVE SOME LINGERING SHOWERS AND A FEW
THUNDERSTORMS ON SATURDAY...AS THE UPPER FORCING CONTINUES TO PUSH
ACROSS. ANOTHER WAVE WILL THEN PUSH THROUGH THE NORTHERN PLAINS
LATER SUNDAY INTO SUNDAY NIGHT. SO OVERALL THINK SUNDAY WILL
GENERALLY BE DRY...BUT SHOWER CHANCES WILL INCREASE OVERNIGHT. THIS
WAVE WILL BE DEALING WITH SOME DRIER AIR TO THE NORTH...SO SEEMS
LIKE BEST PRECIPITATION CHANCES WILL STAY ALONG AND SOUTH OF
INTERSTATE 90. NOT MUCH ELEVATED INSTABILITY...BUT MAYBE ENOUGH TO
GET SOME THUNDER.

POSSIBLY SOME LINGERING MORNING SHOWERS IN THE SOUTHEAST ON
MONDAY...OTHERWISE GENERALLY EXPECTING NEXT WEEK TO START OUT DRY.
WILL ALSO SEE A WARMING TREND AS RIDGING BEGINS TO BUILD INTO THE
AREA. LOOKING AT LOW TO MID 70S ON MONDAY...AND THEN MID 70S TO
AROUND 80 BY TUESDAY AND WEDNESDAY. MODELS BEGIN TO DIVERGE BY
TUESDAY NIGHT INTO WEDNESDAY. BUT OVERALL LOOKS LIKE SOME ENERGY
WILL ATTEMPT TO MOVE BACK INTO THE PLAINS...WITH SOME INSTABILITY
RETUNING AS WELL. THUS WOULD SEEM LIKE THE SHOWER AND THUNDERSTORM
CHANCES WOULD BEGIN TO PICK UP AGAIN BY WEDNESDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 551 AM CDT THU JUN 5 2014

RESIDUAL LOW LEVEL MOISTURE HA LEAD TO PATCHY SHALLOW MVFR FOG OF 3
TO 7 SM...BUT EXPECT THIS TO LEA EXPECT THIS SHOWERS AND THUNDERSTORMS
EXPECTED TO REDEVELOP IN SOUTHEAST SOUTH DAKOTA MAINLY EAST OF I29
MID TO LATE MORNING AND SPREAD EAST THROUGH THE AFTERNOON BEFORE
DIMINISHING LATE AFTERNOON. VFR CONDITIONS ARE EXPECTED...HOWEVER
COULD SEE BRIEF MVFR CONDITIONS IN THE HEAVIER SHOWERS AND STORMS.
SMALL HAIL AND STRONG GUSTS ARE POSSIBLE...MAINLY NEAR I29 AND INTO
SOUTHWEST MN. WINDS WILL BECOME LIGHT A VARIABLE AFTER 00Z WITH SKIES
GRADUALLY CLEARING FROM WEST TO EAST AFTER 18Z.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...CHENARD
AVIATION...
Hazardous weather outlook, Jun 5, 4:49 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
449 AM CDT THU JUN 5 2014

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-062-066-067-070-071-061000-
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-MINNEHAHA-TURNER-
UNION-
449 AM CDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM
LATE MORNING INTO MID AFTERNOON. THE THREAT OF SEVERE WEATHER IS
LOW...ALTHOUGH A FEW STRONGER STORMS ARE POSSIBLE...WITH DIME SIZE
HAIL AND WIND GUSTS TO 50 MPH THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY AFTERNOON INTO
SATURDAY. THE SEVERE WEATHER THREAT WILL REMAIN LOW. ALTHOUGH A FEW
STRONG TO NEAR SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY.

SDZ038-039-050-052>054-057>061-063>065-068-069-061000-
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
YANKTON-
449 AM CDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY AFTERNOON INTO
SATURDAY. THE SEVERE WEATHER THREAT WILL REMAIN LOW. ALTHOUGH A FEW
STRONG TO NEAR SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 5, 4:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
409 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             SPIRIT LAKE             43.42N 95.11W
06/05/2014  M1.25 INCH       DICKINSON          IA   TRAINED SPOTTER

&&

JM
Local storm report, Jun 5, 4:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
414 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             OKOBOJI                 43.39N 95.14W
06/05/2014  E0.50 INCH       DICKINSON          IA   EMERGENCY MNGR

            PEA TO MARBLE HAIL

&&

MG
Local storm report, Jun 5, 4:15 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
415 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND GST     SPIRIT LAKE             43.42N 95.11W
06/05/2014  E50 MPH          DICKINSON          IA   BROADCAST MEDIA

            50 MPH WIND REPORTED BY KUOO RADIO

&&

MG
Local storm report, Jun 5, 4:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
425 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             OKOBOJI                 43.39N 95.14W
06/05/2014  E0.50 INCH       DICKINSON          IA   EMERGENCY MNGR

            PEA TO MARBLE HAIL

0412 PM     TSTM WND GST     SPIRIT LAKE             43.42N 95.11W
06/05/2014  E50.00 MPH       DICKINSON          IA   BROADCAST MEDIA

            50 MPH WIND REPORTED BY KUOO RADIO

&&

MG
Local storm report, Jun 5, 4:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
426 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     FLASH FLOOD      SPIRIT LAKE             43.42N 95.11W
06/05/2014                   DICKINSON          IA   EMERGENCY MNGR

            TWO CARS STALLED IN STREET FLOODING ON PEORIA AVENUE

&&

MG
Local storm report, Jun 5, 4:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
435 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             7 S JASPER              43.75N 96.40W
06/05/2014  E1.75 INCH       ROCK               MN   NWS EMPLOYEE

&&

MG

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:50 PM CDTSevere Thunderstorm WarningFSDPlymouth21 min
Jun 5, 3:32 PM CDTSevere Thunderstorm WarningFSDLyon43 min
Jun 5, 4:03 PM CDTTornado Warning Tornado observedFSDLyon, Sioux42 min
Jun 5, 4:06 PM CDTSevere Thunderstorm WarningFSDDickinson39 min
Jun 5, 4:40 PM CDTSevere Thunderstorm WarningFSDDickinson20 min
Jun 5, 5:16 PM CDTSevere Thunderstorm WarningFSDSioux44 min
Jun 5, 5:46 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola19 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.